HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Women's Health (http://www.healthboards.com/boards/womens-health/)
-   -   What are the chances? Pregnancy?*Help!* (http://www.healthboards.com/boards/womens-health/116562-what-chances-pregnancy-help.html)

Kaia 08-26-2003 09:30 PM

What are the chances? Pregnancy?*Help!*
 
Hi everyone,

I'm on the BC Pill and just recently had an infection. My GP put me on a course of anti-biotics which I started last Mon (9 days ago) and finished on Friday (5 days ago).
I misunderstood his instructions to use additional contraception for 7 days AFTER FINISHING the course of anti-biotics, and instead counted from the FIRST day (Mon) accidently.
Needless to say, I had sex today without any other protection and have just realised my mistake. :(

Could I be pregnant, being that I was 2 days short of the recommended 7-days with extra protection? Does this indiscretion of 2 days make a big difference? I had taken today's pill already, if that changes anything.
Should I look into the morning-after pill, or any such precautions, or are the chances very slim?

Please reply soon, I'm very worried about this! :(

Thankyou, Kaia.

Kaia 08-27-2003 06:31 PM

Oh... I'm on the anti-biotic 'cephalexin' if that makes any difference.
Please let me know your opinion ASAP! I'm not sure what to do and time is running out for morning-after pill!

*Abi* 08-27-2003 06:32 PM

Hmmm, where are you at in you pill pack? Just started one or near the end?

Greenoctopus18 08-27-2003 09:56 PM

Hi. I read that they are not sure how much of an affect antibiotics actually have on the effectiveness of the pill, if any at all. And if they do it is only in a small percentage of people.
I guess you can't really rule it out though.
I think you should probably be okay. I'm not sure, but the 7-days could include lee-way, maybe. So after 5 days the level of hormones could already be back to normal.
If you are able to get in to see a doctor for the morning-after pill, you could just go and ask them whether or not they see the need for it.
Sorry I can't help.
Good luck.

strand3d 08-27-2003 10:14 PM

From what little information i've gathered off the internet about cephalexin, i don't think you have a lot to worry about. Most gyno's always tell you to use a back up if you're taking any kind of antibiotic, but the truth is only certain antibiotcs really cause the pill to be less effective. From what i've found, cephalexin isn't really a big threat, and probably hasn't effected your pill. But i'd highly suggest you use a condom until you are finished with the prescription, just to be safe.

Kaia 08-28-2003 09:31 PM

Thank you so much for replying.
You've put my mind at ease a little more.

Can any of you tell me why it is that antibiotics could affect the pill? Is it the reaction they have with the hormones or something?
This might give me a better idea of whether I'm in danger of pregnancy or not...
I WAS only 2 days off the recommended 7-days. Hopefully they recommend 7 days just to be really safe as a precaution...

Today is the 7th day anyway so tomorrow I'll be in the all-clear...provided I'm not pregnant already :(
I don't know much about Cephalexin. Does this antibiotic not usually affect the pill?

Thanks all!

Kaia.


All times are GMT -7. The time now is 07:36 AM.